Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

A generalization of the Jenkins-Traub method


Author: J. A. Ford
Journal: Math. Comp. 31 (1977), 193-203
MSC: Primary 65H05
DOI: https://doi.org/10.1090/S0025-5718-1977-0428703-9
MathSciNet review: 0428703
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A class of methods for finding zeros of polynomials is derived which depends upon an arbitrary parameter $ \rho $. The Jenkins-Traub algorithm is a special case, corresponding to the choice $ \rho = \infty $. Global convergence is proved for large and small values of $ \rho $ and a duality between pairs of members is exhibited. Finally, we show that many members of the class (including the Jenkins-Traub method) converge with R-order at least 2.618..., which improves upon the result obtained by Jenkins and Traub [3].


References [Enhancements On Off] (What's this?)

  • [1] C. G. BROYDEN & J. A. FORD, "A new method of polynomial deflation," J. Inst. Math. Appl., v. 16, 1975, pp. 271-281. MR 0418443 (54:6483)
  • [2] J. A. FORD, "A generalization of the Jenkins-Traub method," Technical Report CSM-9, Univ. of Essex Computing Centre, June 1975.
  • [3] M. A. JENKINS & J. F. TRAUB, "A three-stage variable-shift iteration for polynomial zeros and its relation to generalized Rayleigh iteration," Numer. Math., v. 14, 1969/70, pp. 252-263. MR 41 #2918. MR 0258271 (41:2918)
  • [4] M. A. JENKINS & J. F. TRAUB, "A three-stage algorithm for real polynomials using quadratic iteration," SIAM J. Numer. Anal., v. 7, 1970, pp. 545-566. MR 43 #5716. MR 0279995 (43:5716)
  • [5] M. MARDEN, The Geometry of the Zeros of a Polynomial in a Complex Variable, Math. Surveys, no. 3, Amer. Math. Soc., Providence, R. I., 1949. MR 11, 101. MR 0031114 (11:101i)
  • [6] J. M. ORTEGA & W. C. RHEINBOLDT, Iterative Solution of Nonlinear Equations in Several Variables, Academic Press, New York, 1970. MR 42 #8686. MR 0273810 (42:8686)
  • [7] G. PETERS & J. H. WILKINSON, "Practical problems arising in the solution of polynomial equations," J. Inst. Math. Appl., v. 8, 1971, pp. 16-35. MR 45 #7980. MR 0298931 (45:7980)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65H05

Retrieve articles in all journals with MSC: 65H05


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1977-0428703-9
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society